Evidence map›Paper›PMID 34917435›Full record

ArticleCureus2021

The First Occurrence of Angioedema After Discontinuation of Angiotensin-Converting Enzyme Inhibitor.

Aleesha Kainat, Chen Rong Phang, Noor Ul Ain, Bhawna Agarwal

Open access · diamondAbstract readCase Reports
In one paragraph

Article in Cureus, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
0.1field-weighted citation impact, top 48% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed, 1 citations in OpenAlex.

  1. Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors at 1 institution in 1 country.

Aleesha KainatInternal Medicine, University of Pittsburgh Medical Center Mckeesport Hospital, Pittsburgh, USA.
Chen Rong PhangInternal Medicine, University of Pittsburgh Medical Center Mckeesport Hospital, Pittsburgh, USA.
Noor Ul AinInternal Medicine, University of Pittsburgh Medical Center Mckeesport Hospital, Pittsburgh, USA.
Bhawna AgarwalInternal Medicine, University of Pittsburgh Medical Center McKeesport Hospital, Pittsburgh, USA.
UPMC McKeesport · US

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Angioedema is one of the dreaded side effects of angiotensin-converting enzyme (ACE) inhibitors. It has been well established in the literature and the timing of onset is variable from months to years after initiation of therapy. Patients remain at risk of recurrence of angioedema even after discontinuation of the drug if they developed it once while on the drug. While only recurrences of ACE inhibitor-induced angioedema are described in the literature, our patient did not develop angioedema while being on the drug and had the first occurrence of angioedema one month after the medication was discontinued. We argue that since our patient did report an ACE inhibitor-related dry cough, this case emphasizes the strength of the relation between the two common side effects of the ACE inhibitors. This favors that among the risk factors that predispose individuals to develop angioedema, ACE inhibitor-associated cough is a major one. Although the mechanism of ACE inhibitor-related cough is poorly understood, bradykinin seems to be the common culprit mediator for these two side effects. Hence, clinicians need to be aware of this potential threat and be cautioned when they witness an ACE inhibitor-related cough.

Indexed as

angioedemaangiotensin-converting enzyme inhibitorsbradykinin mediated angioedemadrug-related side effects and adverse reactionsfacial angioedema

Identifiers

PMID34917435
PMCPMC8669203
OpenAlexW3213167312

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.